Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 45, NWS Little Rock, AR

March 25, 2002Newton County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2002, 1:34 AM CST for Newton County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2002, 1:34 AM CST (07:34 UTC)
Expired
Mar 25, 2002, 2:15 AM CST
In force
41 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Newton County, AR

The radar

The Western Arkansas radar (KSRX), 131 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 9:15 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2002-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2002-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 250734
SVRLIT
ARC101-250815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
133 AM CST MON MAR 25 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 215 AM CST

* AT 130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 21 MILES WEST OF JASPER...MOVING EAST AT 55 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JASPER AROUND 155 AM CST

&&

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND 
GUSTY WINDS OF 60 TO 80 MPH. SOME DAMAGE MAY OCCUR SUCH AS DOWNED 
TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL 
UP TO QUARTER SIZE IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS 
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3610 9314 3610 9295 3582 9297 3586 9350
          3602 9342 3610 9344

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:05 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 25, 12:05 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CST MON MAR 25 2002

HAVE SENT UPDATED ZONE PACKAGE TO REMOVE SEVERE THUNDERSTORM WATCH
FOR EASTERN/SOUTHEASTERN GROUP. OTHER THAN THAT...NO OTHER CHANGES
ATTM.

.LZK...NONE.

57

In the hours before

Special weather statement, Mar 24, 9:44 PM CST, 3 hours 50 minutes before
ARZ003>005-012-013-021-022-030-037-038-250600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 PM CST SUN MAR 24 2002

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF NORTHWEST
ARKANSAS UNTIL 300 AM CST MONDAY MORNING...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHWEST
ARKANSAS THIS EVENING EFFECTIVE UNTIL 3 AM CST MONDAY MORNING...
THE WATCH AREA IS PRIMARILY ALONG AND WEST OF A LINE FROM WALDRON TO
MOUNTAIN HOME.

STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL AND
EASTERN OKLAHOMA THIS EVENING OUT AHEAD OF A COLD FRONT MOVING EAST
THROUGH THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL MOVE
INTO NORTHWEST ARKANSAS WITHIN THE NEXT HOUR. SOME OF THE STORMS
WILL BE CAPABLE OF BECOMING SEVERE...WITH LARGE HAIL BEING THE
PRIMARY THREAT. SOME DAMAGING WINDS MAY OCCUR AS WELL...AND AN
ISOLATED TORNADO CANNOT BE RULED OUT.

PEOPLE LIVING IN NORTHWEST ARKANSAS NEED TO KEEP INFORMED OF THE
LATEST WEATHER INFORMATION TONIGHT...AND BE PREPARED TO TAKE
ACTION IF A WARNING IS ISSUED.

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:58 AM CSTSevere Thunderstorm WarningLZKNewton, Pope, Searcy17 min
Mar 25, 3:12 AM CSTSevere Thunderstorm WarningLZKIzard18 min
Mar 25, 3:14 AM CSTSevere Thunderstorm WarningLZKVan Buren31 min
Mar 25, 4:37 AM CSTSevere Thunderstorm WarningLZKPope, Van Buren38 min
Mar 25, 8:25 AM CSTSevere Thunderstorm WarningLZKJohnson35 min
Mar 25, 10:16 AM CSTSevere Thunderstorm WarningLZKJohnson29 min
Mar 25, 10:43 AM CSTSevere Thunderstorm WarningLZKPope32 min
Mar 25, 11:12 AM CSTSevere Thunderstorm WarningLZKVan Buren33 min
Mar 25, 11:45 AM CSTSevere Thunderstorm WarningLZKCleburne, Stone30 min
Mar 25, 12:08 PM CSTSevere Thunderstorm WarningLZKIndependence37 min
Mar 25, 4:02 PM CSTSevere Thunderstorm WarningLZKLogan43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.